| Catalog Number |
ENCR402300 |
| Medical Device Problem Codes |
Fracture (1260); Failure to Advance (2524); Material Twisted/Bent (2981)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/12/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Manufacturer ref#: (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Section h3 - the device is available to be returned for evaluation and testing.However, it has not been received to date.If the device returns, a device investigation will be performed.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
A healthcare professional reported that during an endovascular embolization to the middle cerebral artery, an enterprise2 4mmx23mm no tip vascular reconstruction device (encr402300, 9392923) was impeded in the proximal end of an unspecified microcatheter (mc) and could not advance any more.The doctor only retracted the stent alone, and it was found that delivery wire was kinked/bent.The doctor switched to a new stent to complete the surgery.The microcatheter was not replaced.There was no patient injury reported.Additional event information received on 16-jun-2025 indicated that the microcatheter used was a was prowler select plus (606s255x, unknown lot).A micro guide wire was passed through microcatheter successfully.There was vessel tortuosity.It was noted that there was a break in material integrity at the site of the defect, such as cracking or fracture.The microcatheter was not damaged during manipulation of the device or noticed to be damaged upon removal from the patient.Upon in-vitro inspection, it was noted that the pusher was bent.There was nothing noted to be obstructing the microcatheter.A continuous flush on the microcatheter was maintained.The introducer was flushed until liquid was visible at the distal end of the slit in the clear tube.The tip of the introducer was firmly installed into the hub of the microcatheter and locked with the rhv during device advancement.There was no excessive force applied to the device.
Additional Manufacturer Narrative
Manufacturer ref#: (b)(4).Updated sections on this medwatch: b4, d9, g3, g6, h2, h3, h6 and h11.Complaint conclusion: a healthcare professional reported that during an endovascular embolization to the middle cerebral artery, an enterprise2 4mmx23mm no tip vascular reconstruction device (encr402300, 9392923) was impeded in the proximal end of an unspecified microcatheter (mc) and could not advance any more.The doctor only retracted the stent alone, and it was found that delivery wire was kinked/bent.The doctor switched to a new stent to complete the surgery.The microcatheter was not replaced.There was no patient injury reported.Additional event information received on 16-jun-2025 indicated that the microcatheter used was a was prowler select plus (606s255x, unknown lot).A micro guide wire was passed through microcatheter successfully.There was vessel tortuosity.It was noted that there was a break in material integrity at the site of the defect, such as cracking or fracture.The microcatheter was not damaged during manipulation of the device or noticed to be damaged upon removal from the patient.Upon in-vitro inspection, it was noted that the pusher was bent.There was nothing noted to be obstructing the microcatheter.A continuous flush on the microcatheter was maintained.The introducer was flushed until liquid was visible at the distal end of the slit in the clear tube.The tip of the introducer was firmly installed into the hub of the microcatheter and locked with the rhv during device advancement.There was no excessive force applied to the device.A non-sterile enterprise2 4mmx23mm no tip vascular reconstruction device was received contained in the decontamination pouch.Upon receiving the device, visual inspection was performed, and as described in the event, the stent component was found detached from the delivery system.The delivery wire was broken in two separate pieces.The point of break was next to the proximal end of the retraction bump.Microscopic inspection on the stent revealed a bent strut and a broken strut.Microscopic inspection on the delivery wire revealed a kinked and stretched conditions on the distal positioning coil.A device history record (dhr) was performed and it indicated this product was final inspection tested at lake region medical and was determined to be acceptable.The issue reported regarding the enterprise system being impeded in the microcatheter is confirmed based on the fractured condition of the delivery wire.This damage suggest that the enterprise system may have been inadvertently moved during the attempts to advance or retract the stent from the microcatheter, where push/pull force could have been sufficiently to damage the stent component and delivery wire, and rendering the device unusable.The stent detachment was not originally reported, and the exact time of occurrence cannot be determined; therefore, it is not considered related to the issues reported.As part of j&j medtech quality process all devices are manufactured, inspected, and released to approved specifications.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no capa activity is required.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) do contain the following caution and recommendations: if resistance is met during manipulation, determine the cause of resistance before proceeding.Do not apply undue force if resistance is encountered at any point during stent manipulation.Withdraw the unit and advance a new one.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.